MAUDE Adverse Event Report: ARTHREX, INC. MINI FIBERTAPE RETRIEVER, W/ NR HANDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. MINI FIBERTAPE RETRIEVER, W/ NR HANDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number MINI FIBERTAPE RETRIEVER, W/ NR HANDLE
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 01/22/2024, it was reported by a sales representative via (b)(4) that an ar-12974nr mini fibertape retriever with nr handle has a damaged working tip.This was discovered during a shoulder arthroscopy procedure on (b)(6) 2024, where they used another retriever to complete the case.There was no adverse effect on the patient.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpacked ar-12974nr serial/batch number (b)(6) was received for evaluation.During the functional test, it was noted that the finger-activated jaw mechanism is malfunctioning.The tip fails to close fully.Upon visual inspection, signs of wear and tear were observed.Notably, the top jaw of the instrument was found to be slightly bent.The reported condition is most likely caused by user error overstressing a device damaged naturally and inevitably due to normal wear or aging.Device manufactured date 2021.

Brand Name
MINI FIBERTAPE RETRIEVER, W/ NR HANDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18685203
Report Number1220246-2024-00903
Device Sequence Number6249515
Product Code MDM
UDI-Device Identifier00888867195721
UDI-Public00888867195721
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMINI FIBERTAPE RETRIEVER, W/ NR HANDLE
Device Catalogue NumberAR-12974NR
Device Lot Number14456099
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown